Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A short proof of Gromov's filling inequality

Author: Stefan Wenger
Journal: Proc. Amer. Math. Soc. 136 (2008), 2937-2941
MSC (2000): Primary 53C23
Published electronically: April 7, 2008
MathSciNet review: 2399061
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a very short and rather elementary proof of Gromov's filling volume inequality for $ n$-dimensional Lipschitz cycles (with integer and $ \mathbb{Z}_2$-coefficients) in $ L^\infty$-spaces. This inequality is used in the proof of Gromov's systolic inequality for closed aspherical Riemannian manifolds and is often regarded as the difficult step therein.

References [Enhancements On Off] (What's this?)

  • 1. L. Ambrosio, B. Kirchheim: Currents in metric spaces, Acta Math. 185 (2000), no. 1, 1-80. MR 1794185 (2001k:49095)
  • 2. M. Gromov: Filling Riemannian manifolds, J. Differential Geom. 18 (1983), no. 1, 1-147. MR 697984 (85h:53029)
  • 3. B. Kirchheim: Rectifiable metric spaces: local structure and regularity of the Hausdorff measure, Proc. Amer. Math. Soc. 121 (1994), no. 1, 113-123. MR 1189747 (94g:28013)
  • 4. S. Wenger: Isoperimetric inequalities of Euclidean type in metric spaces, Geom. Funct. Anal. 15 (2005), no. 2, 534-554. MR 2153909 (2006d:53039)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C23

Retrieve articles in all journals with MSC (2000): 53C23

Additional Information

Stefan Wenger
Affiliation: Courant Institute of Mathematical Sciences, 251 Mercer Street, New York, New York 10012

Keywords: Systolic inequality, isoperimetric inequality, Lipschitz chains
Received by editor(s): March 29, 2007
Published electronically: April 7, 2008
Communicated by: Jon G. Wolfson
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society